MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-06-06
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Embolus (1830)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 a 6/4 amplatzer duct occluder ii (lot#6736010) was selected for implant in a (b)(6) year old male.During the procedure the device was determined to be too small and was removed from the patient and exchanged for a 6/6 amplatzer duct occluder ii (lot#7481147).The 6/6 amplatzer duct occluder ii was released from the delivery cable and seconds later the device embolized into the patient's ventricular outflow track.According to the physician this did not cause any patient issues.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in the procedure.The following monday, the patient underwent elective mitral valve surgery.The embolized device was removed and the defect was surgically closed.The patient is currently stable.
 
Additional Manufacturer Narrative
The report was submitted under the incorrect product code.The correct product code is mae.
 
Additional Manufacturer Narrative
Additional information for: d7, g4, g7, h2, h3, h6, and h10.An event of amplatzer duct occluder ii embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10376157
Report Number2135147-2020-00353
Device Sequence Number2849817
Product Code MAE
UDI-Device Identifier00811806011264
UDI-Public00811806011264
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-PDA2-06-06
Device Catalogue Number9-PDA2-06-06
Device Lot Number7481147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer09/29/2020
11/10/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/01/2020
12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight77